I had restylane injected under my eyes 5 days ago and I can see and feel large lumps! Is it normal? (Photo)

I don't know if this is still swelling or the actual product? I also have a bruise under one eye. It looks terrible from certain angles, and I don't know if I should massage it or go back to dissolve it? Please help!!!? It is even placed correctly? The physician used a cannula to do the filler. The lumps have gone down a tiny bit each day.. very minimal, but it almost makes the filler more pronounced.

Doctor Answers 7

Poor results with Restylane in tear troughs

Thank you for sharing your problems. It appears you might have too much filler injected or it may have been placed too superficially. Wait another week to see if it improves. I find a needle to be far more precise when injecting tear troughs and even less likely to produce bruising when performed with proper technique. If you are unhappy with the results in another week, have the Restylane dissolved and consider having reinjection. 
Good luck,

Lumps after restylane

It makes no difference as to whether a cannula or needle was used. the main thing is the expertise of the injector and it sounds like the injection may be too superficial and over corrected.  Go back and check. also be sure you are seeing an experienced board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Please see your injector

You have swelling or may have too much injection. The best option is to see your injector and wait for now. You have to option of removing the fillers but wait till all of the swelling is resolved. 

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
4.7 out of 5 stars 112 reviews

I had restylane injected under my eyes 5 days ago and I can see and feel large lumps! Is it normal?

Hello rkw8719,

At 5 days there can still be swelling when receiving any filler.  The tear trough area is one of the more prone areas to bruise so that is also not too concerning.  And although it is natural to be able to feel the product, it is not common for it to feel lumpy at this point.  I have my patients do a very gentle press following any injection to minimize the risk of having any lumps that can be felt, let alone seen.  Although I usually say to wait for 2 weeks before considering anything, if you haven't been provided any post op instructions I would recommend you follow up with your injector.  Here is the reason: your first photo shows some impressive swelling which is not common with a Restylane injection.  If those swollen areas feel firm (meaning it is the product), and not squishy (meaning swelling), then things look over corrected in my opinion.  If you are feeling lumps then your injector may direct you to begin massages which can help.  I would not recommend dissolving anything until at least 2 weeks when all of the swelling is gone.  

The tear trough area is a very delicate area when performing filler injections.  In the future, I'd recommend you receive them from a core, aesthetic physician injector such as a facial plastic surgeon.   If your injector does not seem to be of help to you, I'd also recommend you get a second opinion from a facial plastic surgeon.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

I had restylane injected under my eyes 5 days ago and I can see and feel large lumps! Is it normal?

ONLY 5 days! If after 10 days still an issue than might try hyaluronidase dissolver injections at a fee

Restylane day 5 post injections...

You still have swelling.  Hang in there!  Arnica tablets and gel are good for swelling as well as anti-inflammatories (Motrin, Aleve, Advil).  I would encourage you to follow up with your provider in 2 weeks if you still have some concerns. 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.8 out of 5 stars 137 reviews

Restylane injection in the tear trough

Restylane injection in the tear trough can be associated with some bruising and swelling.  Using a cannula will typically cut back on some of the bruising and swelling, but each patient is different.  Some patients are more prone to bruising than others.  I would contact your doctor with your concerns so they can give you advice on next best steps. The answer may be that time will continue to improve the area, as you have noticed some improvement in the short term.  Restylane can definitely be dissolved with a hyaluronidase product if that appears necessary. When dissolved, the filler typically goes away in 24 to 48 hours.

Jennifer Parker Porter, MD, FACS
Bethesda Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.